Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 94, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 15, 2016, 1:55 AM CDT for Cleveland County, McClain County, Oklahoma County, Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2016, 1:55 AM CDT (06:55 UTC)
- Expired
- Jul 15, 2016, 5:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cleveland County, OK, McClain County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 18 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 2:00 AM CDT | FLASH FLOOD | Oklahoma City, OK | RENO BETWEEN PORTLAND AVE AND MERIDAN ALMOST IMPASSABLE. |
| Jul 15, 2:20 AM CDT | FLASH FLOOD | Oklahoma City, OK | NW 11TH AND PENN AVE CARS STALLED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -555 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
508
WGUS54 KOUN 150655
FFWOUN
OKC027-087-109-151000-
/O.NEW.KOUN.FF.W.0094.160715T0655Z-160715T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
155 AM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
NORTHWESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
NORTHERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 500 AM CDT
* AT 153 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAVE
FALLEN SINCE MIDNIGHT NEAR SPENCER...EDMOND...AND THE SOUTH
PART OF OKLAHOMA CITY. FLASH FLOODING IS OCCURRING OR IS IMMINENT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OKLAHOMA CITY...NORMAN...EDMOND...MOORE...MIDWEST CITY...
DEL CITY...NEWCASTLE...BLANCHARD...BETHANY...CHOCTAW...
WARR ACRES...THE VILLAGE...HARRAH...SPENCER...NICHOLS HILLS...
JONES...NICOMA PARK...GOLDSBY...LUTHER AND VALLEY BROOK.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE LIKELY IN THE
WARNED AREA...ESPECIALLY IN SOUTH OKLAHOMA CITY...MIDWEST CITY...AND
MOORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3505 9767 3549 9767 3572 9744 3572 9715
3536 9714
$$
MBSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 12:08 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 15, 12:08 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Norman OK 1208 AM CDT FRI JUL 15 2016 .DISCUSSION... Please see the 06Z aviation discussion below. && .AVIATION... Thunderstorms still appear likely for most of the OK terminals through the early morning hours. They will impact OKC/OUN/CSM within the hour, and then move south toward HBR and LAW. Storms will also impact SPS within the hour. Heavy rain should result in vsbys dropping below 3 miles at times. Wind speeds, however, should remain relatively weak (< 30 kt) with these storms. MVFR CIGS will also impact most of the terminals during the early morning hours. Flight conditions should improve a couple of hours after sunrise. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 91 72 94 75 / 40 30 20 10 Hobart OK 97 73 99 76 / 20 30 10 10 Wichita Falls TX 99 75 100 77 / 20 20 10 10 Gage OK 90 69 97 75 / 30 50 10 10 Ponca City OK 88 70 91 75 / 30 50 30 10 Durant OK 94 74 96 75 / 30 30 20 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 26/03/03
Hazardous weather outlook, Jul 14, 11:54 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1154 PM CDT THU JUL 14 2016 OKZ004>048-050>052-TXZ083>090-160500- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1154 PM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...REST OF TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH EARLY FRIDAY. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE WITH HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH. HEAVY RAIN LEADING TO FLOODING WILL BECOME AN INCREASING CONCERN ACROSS THE AREA OVERNIGHT AND CONTINUE INTO FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. THERE IS A MARGINAL RISK OF SEVERE STORMS ACROSS THE NORTHERN-HALF OF OKLAHOMA ON FRIDAY. .HEAT... HEAT SAFETY GUIDELINES SHOULD BE FOLLOWED TO AVOID HEAT RELATED ILLNESSES. A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED SUNDAY THROUGH NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
In the hours before
Special weather statement, Jul 15, 12:51 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1251 AM CDT FRI JUL 15 2016
OKZ018>020-024-025-027>029-150645-
OKLAHOMA OK-CANADIAN OK-GRADY OK-LOGAN OK-MCCLAIN OK-CLEVELAND OK-
PAYNE OK-KINGFISHER OK-
1251 AM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...EASTERN CANADIAN...
NORTHEASTERN GRADY...LOGAN...NORTHWESTERN MCCLAIN...CLEVELAND...
SOUTHWESTERN PAYNE AND SOUTHEASTERN KINGFISHER COUNTIES UNTIL 145 AM
CDT...
AT 1250 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN
EDMOND...MOVING SOUTHEAST AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...EDMOND...MOORE...MIDWEST CITY...DEL CITY...
GUTHRIE...NEWCASTLE...BLANCHARD...YUKON...BETHANY...MUSTANG...
CHOCTAW...WARR ACRES...THE VILLAGE...NOBLE...TUTTLE...PIEDMONT...
HARRAH AND SPENCER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 100 AND 165.
INTERSTATE 40 BETWEEN MILE MARKERS 140 AND 172.
INTERSTATE 44 BETWEEN MILE MARKERS 100 AND 150.
INTERSTATE 240 BETWEEN MILE MARKERS 1 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3590 9772 3604 9715 3568 9716 3516 9715
3504 9770
TIME...MOT...LOC 0550Z 337DEG 28KT 3562 9749
MBSLocal storm report, Jul 15, 12:58 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1258 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND GST 2 SSW MINCO 35.29N 97.96W
07/15/2016 M70 MPH GRADY OK MESONET
&&
EMLocal storm report, Jul 15, 1:09 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
109 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND GST 2 SSW MINCO 35.29N 97.96W
07/15/2016 M62 MPH GRADY OK MESONET
0100 AM TSTM WND GST 2 SSW MINCO 35.29N 97.96W
07/15/2016 M65 MPH GRADY OK MESONET
1248 AM TSTM WND GST UNION CITY 35.39N 97.94W
07/15/2016 E75 MPH CANADIAN OK LAW ENFORCEMENT
&&
EMLocal storm report, Jul 15, 1:17 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
117 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND GST 2 SSW MINCO 35.29N 97.96W
07/15/2016 M59 MPH GRADY OK MESONET
&&
EMLocal storm report, Jul 15, 1:21 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
121 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND GST 2 SSW MINCO 35.29N 97.96W
07/15/2016 M59 MPH GRADY OK MESONET
&&
EMLocal storm report, Jul 15, 1:27 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
127 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM HAIL 8 N CUSHING 36.10N 96.77W
07/15/2016 E1.00 INCH PAYNE OK LAW ENFORCEMENT
NEAR INTERSECTION OF HIGHWAY 18 AND HIGHWAY 51.
&&
EMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:22 PM CDT | Special Weather Statement | OUN | Harmon | 23 min |
| Jul 14, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 59 min |
| Jul 14, 10:00 PM CDT | Special Weather Statement | OUN | Logan | 60 min |
| Jul 14, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 47 min |
| Jul 14, 10:26 PM CDT | Special Weather Statement | OUN | Blaine, Dewey | 64 min |
| Jul 14, 10:32 PM CDT | Areal Flood Advisory | OUN | Harmon, Jackson | 3 hr |
| Jul 14, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 62 min |
| Jul 14, 10:52 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jackson, Tillman | 53 min |
| Jul 14, 11:06 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 39 min |
| Jul 14, 11:07 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Roger Mills, Washita | 53 min |
| Jul 14, 11:09 PM CDT | Special Weather Statement | OUN | Roger Mills | 66 min |
| Jul 14, 11:11 PM CDT | Areal Flood Advisory | OUN | Blaine, Canadian, Custer, Dewey, Kingfisher | 3 hr |
| Jul 14, 11:22 PM CDT | Flash Flood Warning | OUN | Blaine, Canadian, Kingfisher | 3 hr |
| Jul 14, 11:23 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 52 min |
| Jul 14, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 33 min |
| Jul 14, 11:31 PM CDT | Areal Flood Advisory | OUN | Garfield, Kingfisher, Logan, Noble | 3 hr |
| Jul 14, 11:39 PM CDT | Special Weather Statement | OUN | Oklahoma | 66 min |
| Jul 14, 11:41 PM CDT | Special Weather Statement | OUN | Kingfisher, Payne | 64 min |
| Jul 14, 11:47 PM CDT | Special Weather Statement | OUN | Cotton, Tillman | 58 min |
| Jul 14, 11:49 PM CDT | Special Weather Statement | OUN | Canadian, Custer, Washita | 56 min |
| Jul 14, 11:54 PM CDT | Areal Flood Advisory | OUN | Beckham, Blaine, Caddo, Custer, Dewey, Roger Mills and 1 more | 3 hr |
| Jul 14, 11:57 PM CDT | Flash Flood Warning | OUN | Custer, Washita | 3 hr |
| Jul 14, 11:59 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 48 min |
| Jul 15, 12:16 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 29 min |
| Jul 15, 12:21 AM CDT | Special Weather Statement | OUN | Greer, Kiowa | 39 min |
| Jul 15, 12:29 AM CDT | Special Weather Statement | OUN | Caddo, Canadian, Grady | 61 min |
| Jul 15, 12:37 AM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Grady | 113 min |
| Jul 15, 12:49 AM CDT | Special Weather Statement | OUN | Payne | 56 min |
| Jul 15, 12:51 AM CDT | Special Weather Statement | OUN | Cleveland, Logan, Oklahoma | 54 min |
| Jul 15, 12:59 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, McClain | 46 min |
| Jul 15, 1:05 AM CDT | Areal Flood Advisory | OUN | Canadian, Kingfisher, Oklahoma | 3 hr |
| Jul 15, 1:08 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 52 min |
| Jul 15, 1:17 AM CDT | Flash Flood Warning | OUN | Blaine, Caddo, Canadian, Grady | 3 hr |
| Jul 15, 1:36 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, McClain, Oklahoma | 54 min |
| Jul 15, 1:41 AM CDT | Areal Flood Advisory | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| Jul 15, 1:45 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Comanche, Garvin, Grady, McClain | 45 min |
| Jul 15, 2:09 AM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, Grady, McClain | 3 hr |
| Jul 15, 2:18 AM CDT | Special Weather Statement | OUN | Oklahoma, Pottawatomie | 57 min |
| Jul 15, 2:21 AM CDT | Special Weather Statement | OUN | Garvin, McClain, Pottawatomie | 54 min |
| Jul 15, 2:31 AM CDT | Areal Flood Advisory | OUN | Lincoln, Pottawatomie | 3 hr |
| Jul 15, 2:46 AM CDT | Special Weather Statement | OUN | Garvin | 59 min |
| Jul 15, 2:49 AM CDT | Special Weather Statement | OUN | Hughes, Murray, Pontotoc, Seminole | 56 min |
| Jul 15, 3:13 AM CDT | Areal Flood Advisory | OUN | Carter, Cleveland, Garvin, McClain, Murray, Pontotoc and 2 more | 3 hr |
| Jul 15, 3:33 AM CDT | Special Weather Statement | OUN | Carter, Johnston, Marshall, Murray | 57 min |
| Jul 15, 3:46 AM CDT | Special Weather Statement | OUN | Coal, Hughes, Pontotoc | 59 min |
| Jul 15, 3:53 AM CDT | Areal Flood Advisory | OUN | Carter, Coal, Johnston, Murray, Pontotoc | 3 hr |
| Jul 15, 4:19 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 56 min |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.